MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Device Damaged Prior to Use (2284); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was no visible damage.Conclusions: evaluation of the returned device confirmed that the podj was missing from its display box.The device history record (dhr) was reviewed.The raw material reconciliation for the podj revealed that the number of product boxes and ifus pulled from inventory was equal to the number of device released for this lot.The root cause of this complaint could not be determined.Penumbra coil packages are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
While preparing a pod packing coil (podj) for a coil embolization procedure, the hospital staff opened the packaging and noticed that the embolization coil was missing.The missing embolization coil was noticed prior to use and therefore, the procedure was completed using another podj.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7261626
Report Number3005168196-2018-00307
Device Sequence Number19122302
Product Code HCG
UDI-Device Identifier00814548016726
UDI-Public00814548016726
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberRBYPODJ45
Device Lot NumberF70905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1